Alert archive / California / Winter Storm Watches in 2021
Winter Storm Watch 4, NWS Sacramento, CA
NWS Sacramento, CA issued this winter storm watch at Mar 13, 2021, 2:34 AM PST. It took effect at Mar 14, 2021, 5:00 PM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 13, 2021, 2:34 AM PST (10:34 UTC)
- In effect from
- Mar 14, 2021, 5:00 PM PDT
- Expired
- Mar 13, 2021, 1:51 PM PST
- In force
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
494 WWUS46 KSTO 131034 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 234 AM PST Sat Mar 13 2021 ...Winter Weather to Bring Mountain Travel Impacts Late Sunday and into Monday... .A cold storm system will approach northern California late Sunday, and bring with it accumulating snowfall to the mountains. Snow levels are forecast to drop overnight Sunday and into Monday morning as cold air filters into the area. The potential for some minor accumulations may drop as low as 1,000 to 1,500 ft elevation in portions of Shasta County, and as low as 1,500 ft to 2,000 ft in the Sierra. The best chance for impactful accumulating snowfall will be above 2,500 ft in Shasta County, and above 3,000 ft in the Sierra where the Winter Storm Watch is in effect. CAZ013-132300- /O.NEW.KSTO.WS.A.0004.210315T0000Z-210316T0000Z/ Shasta Lake Area / Northern Shasta County- 234 AM PST Sat Mar 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON ABOVE 2500 FEET... * WHAT...Moderate to locally heavy snow possible with difficult travel conditions. Total snow accumulations of 6 to 12 inches. Localized snow totals up to 18 inches possible. * WHERE...Shasta Lake Area / Northern Shasta County. * WHEN...From late Sunday afternoon through Monday afternoon. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Snow levels may fall as low as 1000 ft to 1500 ft elevation in Shasta County with minor accumulations possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$ CAZ014-063-068-069-132300- /O.NEW.KSTO.WS.A.0004.210315T0000Z-210316T0000Z/ Burney Basin / Eastern Shasta County- Mountains Southwestern Shasta County to Western Colusa County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 234 AM PST Sat Mar 13 2021 ...WINTER STORM WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY AFTERNOON ABOVE 3000 FEET... * WHAT...Moderate to locally heavy snow possible with difficult travel conditions. Total snow accumulations of 6 to 18 inches. Localized snow totals up to 24 inches possible. * WHERE...Burney Basin / Eastern Shasta County, Mountains Southwestern Shasta County to Western Colusa County, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...From late Sunday afternoon through Monday afternoon. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Snow levels may fall as low as 1500 ft to 2000 ft elevation in the Sierra with minor accumulations possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Watch means there is potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. $$
1 follow-up statement
238 WWUS46 KSTO 132151 WSWSTO URGENT - WINTER WEATHER MESSAGE National Weather Service Sacramento CA 151 PM PST Sat Mar 13 2021 ...Winter Weather to Bring Foothill and Mountain Travel Impacts Late Sunday and into Monday... .A cold storm system will approach northern California late Sunday, and bring with it accumulating snowfall to the mountains. Snow levels are forecast to drop overnight Sunday and into Monday morning as cold air filters into the area. The potential for some minor accumulations may drop as low as 1,000 to 1,500 ft elevation in portions of Shasta County including I-5 north of Redding, and as low as 1,500 ft to 2,000 ft in the Sierra. The best chance for impactful accumulating snowfall will be above 2,500 ft in Shasta County, and above 3,000 ft in the Sierra where the Winter Storm Warning is in effect. CAZ013-141600- /O.UPG.KSTO.WS.A.0004.210315T0000Z-210316T0000Z/ /O.NEW.KSTO.WS.W.0005.210315T0000Z-210315T1900Z/ Shasta Lake Area / Northern Shasta County- 151 PM PST Sat Mar 13 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 PM SUNDAY TO NOON PDT MONDAY ABOVE 2500 FEET... * WHAT...Heavy snow expected. Plan on difficult travel conditions. Total snow accumulations of 6 to 12 inches, with localized amounts up to 16 inches, are expected. * WHERE...Shasta Lake Area / Northern Shasta County. * WHEN...5 PM Sunday to noon Monday. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Snow levels may fall as low as 1000 ft to 1500 ft elevation in Shasta County with minor accumulations possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ014-068-069-141600- /O.UPG.KSTO.WS.A.0004.210315T0000Z-210316T0000Z/ /O.NEW.KSTO.WS.W.0005.210315T0000Z-210316T0000Z/ Burney Basin / Eastern Shasta County- Western Plumas County/Lassen Park- West Slope Northern Sierra Nevada- Including the city of Burney 151 PM PST Sat Mar 13 2021 ...WINTER STORM WARNING IN EFFECT FROM 5 PM SUNDAY TO 5 PM PDT MONDAY ABOVE 3000 FEET... * WHAT...Heavy snow expected. Travel will be very difficult to impossible. Total snow accumulations of 8 to 12 inches, with localized amounts up to 2 feet near Lassen Park, are expected. * WHERE...Burney Basin / Eastern Shasta County, Western Plumas County/Lassen Park and West Slope Northern Sierra Nevada. * WHEN...5 PM Sunday to 5 PM Monday. * ADDITIONAL DETAILS...Significant reductions in visibility are possible. Snow levels may fall as low as 1500 ft to 2000 ft elevation in the Sierra with minor accumulations possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means there will be snow covered roads and limited visibilities. Travel is not recommended while the warning is in effect. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency.The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ CAZ063-141600- /O.UPG.KSTO.WS.A.0004.210315T0000Z-210316T0000Z/ /O.NEW.KSTO.WW.Y.0015.210315T0000Z-210315T1900Z/ Mountains Southwestern Shasta County to Western Colusa County- 151 PM PST Sat Mar 13 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM SUNDAY TO NOON PDT MONDAY ABOVE 3000 FEET... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 6 inches, with localized amounts up to 10 inches, are expected. * WHERE...Mountains Southwestern Shasta County to Western Colusa County. * WHEN...5 PM Sunday to noon Monday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this winter storm watch went out at Mar 12, 2:56 PM PST, 11 hours 38 minutes earlier.
Area forecast discussion, Mar 12, 2:56 PM PST, 11 hours 38 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 256 PM PST Fri Mar 12 2021 .SYNOPSIS... Quiet and dry weather through Saturday. Sunday a weather system moves into Northern California. Valley rain and mountain snow showers are expected to reach interior Northern California by Sunday afternoon and will overspread the area into Monday. Thereafter, dry weather through mid-week. Unsettled weather possibly returns mid to late week next week. && .DISCUSSION... Satellite imagery shows plenty of sunshine across the region today. All of the shower activity that impacted the region the last few days has moved southeast out of the forecast region. High pressure builds into Saturday yielding mild and dry weather. The clear skies will also allow for low temperatures to be 5 to 10 degrees below climatology. Patchy frost is possible Saturday morning. However, northerly flow could hamper frost development. Sunday unsettled weather returns to the region as a low pressure system from the Gulf of Alaska makes its way into Northern California. Ensemble guidance has come into better agreement about this next system, however some discrepancies with timing and strength still exist. Showers will begin in far Northwestern California Sunday morning reaching interior Northern California by the afternoon and evening hours. The strongest precipitation is expected Sunday night. This will be a rather cold system that will likely bring down snow levels to the upper foothills by Monday morning. Interstate 5 north of Redding could see several inches to about half a foot of snow, likely leading to travel impacts. IVT indicates the bulk of the moisture associated with this storm will be squeezed out by the time it reaches interior Northern California so precip amounts are expected to be moderate. Sierra passes could see about half a foot of snow and Valley locations could see a few hundredths to a quarter of an inch with better chances for the Northern Sacramento Valley region. With the cold air aloft, there could be a chance for convective showers depending on the available moisture Monday afternoon. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday)... Ensembles in good agreement for dry weather and sunny skies expected on Tuesday as upper level ridging moves through. Clouds spread in Wednesday, with the potential for more wet weather Wednesday through the rest of the week as a general trough pattern approaches the coast. Details are uncertain, but a series of disturbances are projected to bring chances of precipitation to the area, mainly north of I-80. GEFS plumes suggest qpf will be fairly light at this point. High temperatures forecast to be near to slightly below normal. && .AVIATION... VFR conditions over Norcal through about 06z Sun with scattered cumulus clouds bases 025-030 AGL over W Slope Sierra through about 02z Sat, briefly locally BKN conditions. Surface winds mostly less than 12 kts except local N-E wind gusts to 30 kts possible in foothills/mtns during the overnight/morning hours. Outlook: Increasing clouds after 06z-12z Sun yielding lowering CIGS and rain/snow showers developing Sun afternoon through Mon. && .STO WATCHES/WARNINGS/ADVISORIES... None. &&
The office that day
Everything else NWS Sacramento, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 1:51 PM PST | Winter Storm Warning | STO | 50 hr | |
| Mar 13, 1:51 PM PST | Winter Weather Advisory | STO | 45 hr |
Nearby
Winter Storm Watches in California, 2021Every winter storm watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.